MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 22GX1.00IN WINGED BC; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) CATHENA 22GX1.00IN WINGED BC; INTRAVASCULAR CATHETER
Catalog Number 386813
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter phone#: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the cathena 22gx1.00in winged bc safety shield remained stuck in the transparent sleeve during use, leaving the needle exposed.The following information was provided by the initial reporter, translated from french to english: as part of the cathena catheter tests, i encountered a problem during the safety of the needle.The white part which is supposed to cover the sharp part of the needle, remained stuck in the transparent sleeve during the security of the needle.Leaving the sharp part of the needle completely accessible.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: no sample was returned for investigation.From the pictures, the adapter was removed, however the tip shield remained in the needle hub.Safety shield activation failure was observed.Dhr review was performed for the reported batch: 8269112 and its an batch: 826915.No similar qn was raised.No abnormality observed in that could have influenced the issue.Conclusion: the photos show the reported non-conformance.The complaint is confirmed, and product is out of specification.The root cause could not be confirmed as the sample was not returned for investigation capa#: 821876 has been raised to address safety activation failure issue.Complaints received for this device and reported condition will continue to be tracked and trended.H3 other text : see section h.10.

Brand Name
CATHENA 22GX1.00IN WINGED BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8691486
Report Number8041187-2019-00444
Device Sequence Number2567060
Product Code FOZ
UDI-Device Identifier00382903868131
UDI-Public00382903868131
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/22/2021
Device Catalogue Number386813
Device Lot Number8269112
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date06/12/2019
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;